# SDR 2016FA0000298

- Difficulty date: June 20, 2016
- Submitted: June 20, 2016
- Operation: General aviation
- Aircraft: N68814
- Make and model: Cessna 152
- Aircraft serial: 15282389
- Aircraft time: 9,046 hours
- Engine: Lyc O235L2C
- Engine time: 1,952 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Condition: Broken
- Location: Engine
- Component: Engine, Lyc, O235
- Component part number: O235L2CM
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R, T
- Precautionary procedure: B, A

## Discrepancy

CATASTROPHIC FAILURE.  NR 3 ROD BROKEN.  CRANKCASE DESTROYED.  CRANKSHAFT DESTROYED.  NR 3 AND NR 4 CYLINDERS DAMAGED BEYOND REPAIR.  ENGINE WAS MODIFIED IAW STC SE793NW FOR 9.7:1 COMPRESSION PISTONS.  PILOT REPORTED LEANING ENGINE IN NORMAL FLIGHT SITUATIONS.  ENGINE EQUIPPED WITH SINGLE EGT, ON NR 3 STACK, NO CYLINDER HEAD TEMPERATURE SYSTEM.  ENGINE OIL CAPACITY WAS FULL AFTER LANDING.
